MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT415
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient experienced blurred vision.The iol was scheduled to be explanted (b)(6) 2021.Additional information has been requested and received sated that the lens was explanted in a secondary procedure and a replacement lens was implanted.
 
Additional Manufacturer Narrative
The product was not returned.All product and batch history records are quality reviewed prior to product release.The customer indicated the use of a qualified monarch cartridge and company hand piece.The customer indicated the use of a viscoelastic, which is not qualified for monarch cartridge use.The product investigation could not identify a root cause for the reported complaint.Information was provided that the 20.0 diopter (1.5 extended depth of focus) lens was replaced with an lens (2.25cyl), 21.0 diopter lens due to blurred vision and mechanical complication of the lens.The iol does not have a mechanical component--the terminology used to report mechanical complication is an insurance coding term that is used for billing and coding when a lens is exchanged---the verbiage does not indicate a lens malfunction.The product was not returned to evaluate.No additional information has been provided at this time.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned, positioned incorrectly in the lens case.Solution was dried on the lens.The optic is cut into pieces, typical of insertion and removal.Power and resolution testing could not be conducted, due to the extensive optic damage.The power and resolution of each lens is 100% evaluated, during the manufacturing process to determine acceptability per model and diopter.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12982608
Report Number1119421-2021-02351
Device Sequence Number14888946
Product Code POE
UDI-Device Identifier00380652427944
UDI-Public00380652427944
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/26/2025
Device Model NumberDAT415
Device Lot Number15085761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2021
Supplement Date Received by Manufacturer12/17/2021
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date01/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF TORIC SINGLEPIECE IOL; AMVISC PLUS; MONARCH III IOL, CARTRIDGE D; MONARCH III IOL, INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale